Drug interactions between arsenic trioxide and Vitamin B12
|Vitamin B12 (cyanocobalamin)|
Interactions between your drugs
cyanocobalamin ↔ arsenic trioxide
Applies to:Vitamin B12 (cyanocobalamin) and arsenic trioxide
Arsenic trioxide can cause an irregular heart rhythm that may be serious and potentially life-threatening, and the risk may be increased during treatment with cyanocobalamin for severe anemia. As your body responds to the replenishment of vitamin B12, potassium from the blood is used to generate more red blood cells. This can lead to a condition known as hypokalemia, or low blood potassium. In severe cases, hypokalemia can cause irregular heart rhythm, as well as other problems such as muscle weakness, paralysis, and breathing and swallowing difficulties (due to muscle paralysis). Talk to your doctor if you have any questions or concerns. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Let your doctor know if you experience nausea, vomiting, constipation, abdominal cramping, confusion, dizziness, lightheadedness, fainting, muscle weakness, muscle cramps, numbness, tingling, rapid heartbeat, chest pain, and/or swelling in the legs or feet, as these may be symptoms of hypokalemia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.